Prokhorov and Contemporary Probability Theory

In Honor of Yuri V. Prokhorov

  • Albert N. Shiryaev
  • S. R. S. Varadhan
  • Ernst L. Presman
Conference proceedings

DOI: 10.1007/978-3-642-33549-5

Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 33)

Table of contents

  1. Front Matter
    Pages i-xxxviii
  2. Scientific Papers

    1. Front Matter
      Pages 1-1
  3. Scientific papers

    1. Vadim Arkin, Alexander Slastnikov
      Pages 29-41
    2. Guus Balkema, Paul Embrechts, Natalia Nolde
      Pages 43-67
    3. Ole E. Barndorff-Nielsen, José Manuel Corcuera, Mark Podolskij
      Pages 69-96
    4. Jean Bertoin, Marc Yor
      Pages 97-106
    5. Francesco Cellarosi, Yakov G. Sinai
      Pages 197-213
    6. Linan Chen, Daniel W. Stroock
      Pages 215-223
    7. Gennadii Chistyakov, Friedrich Götze
      Pages 225-237
    8. Nicko Gamkrelidze
      Pages 275-280
    9. Vijay Gupta, Tengiz Shervashidze
      Pages 293-301
    10. Ildar Ibragimov, Dmitry Zaporozhets
      Pages 303-323

About these proceedings

Introduction

The role of Yuri Vasilyevich Prokhorov as a prominent mathematician and leading expert in the theory of probability is well known. Even early in his career he obtained substantial results on the validity of the strong law of large numbers and on the estimates (bounds) of the rates of convergence, some of which are the best possible. His findings on limit theorems in metric spaces and particularly functional limit theorems are of exceptional importance. Y.V. Prokhorov developed an original approach to the proof of functional limit theorems, based on the weak convergence of finite dimensional distributions and the condition of tightness of probability measures. 

The present volume commemorates the 80th birthday of Yuri Vasilyevich Prokhorov. It includes scientific contributions written by his colleagues, friends and pupils, who would like to express their deep respect and sincerest admiration for him and his scientific work.​

Keywords

60xx, 62xx, 60Fxx, 60Gxx, 81S25 asymptotic dependence characteristic functions and their properties dependence and interaction limit theorems nonstandard limit theorems

Editors and affiliations

  • Albert N. Shiryaev
    • 1
  • S. R. S. Varadhan
    • 2
  • Ernst L. Presman
    • 3
  1. 1.Steklov Mathematical InstituteRussian Academy of SciencesMoscowRussia
  2. 2.Courant InstituteNew York UniversityNew YorkUSA
  3. 3.Central Economics & Math. InstituteRussian Academy of SciencesMoscowRussia

Bibliographic information

  • Copyright Information Springer-Verlag Berlin Heidelberg 2013
  • Publisher Name Springer, Berlin, Heidelberg
  • eBook Packages Mathematics and Statistics
  • Print ISBN 978-3-642-33548-8
  • Online ISBN 978-3-642-33549-5
  • Series Print ISSN 2194-1009
  • Series Online ISSN 2194-1017